Thyroid UK

Sore tongue and ulcers ?

I have developed a sore swollen tongue with small ulcers on the tip and underneath ( on each side on the same place ) slight crack down centre, I am wondering if this as anything to do with hypothyroid, or levothyroxine. Has anyone else had this? If so any advice appreciated.

I first thought this was caused by a new toothpaste but ive stopped using it for 4 days now and tongue not improving, im using a mild herbal mouthwash but its not helping.

I am still taking just 25mcg levothyroxine a day as i have not yet got the courage or energy to go back to gp to ask for increase as he refused last time - i think i ought to sign up to a new gp, will try to get the energy to do that tomorrow.

ive been on 25mcg since June - my previous post has info.

9 Replies
oldestnewest

When I had a sore red tongue a few years ago with ulcers my GP done some blood tests and it was found that i was very anaemic. I was given supplements and B12 injections which I am still on. I think you should go back to your GP and have some bloods done. You will also feel very tired and lethargic if you have anaemia. I hope that helps you and stay well.

Reply

Thank you, i will phone and ask for the tests tomorrow. Do you know if levothyroxine causes malabsorption ? as my eyes are looking unhealthy since ive started taking it too.

Reply

I am afraid i dont know the answer to that one, but I am sure there are others on here that would be able to tell you more. I had some side affects with some brands of thyroxine but had to try different one's until I found the one I could tolerate. If you are very tired, run down and fatigued it will show in your face and especially your eyes. You are on a pretty low does of levothyroxine so I think a good chat with your GP is required and further tests to test your hormone levels etc. Best of luck and take care.

Reply

Im definately run down, finding it hard to think straight, so thank you for the motivation, i will go with a list tomorrow.

Reply

Interesting what you have replied norwood1, I too have suffered with ulcers and red tongue like MrsClanger, I am on B12 injections too, was wondering why supplements you take? There are all kinds of anaemia, did your G.P. tell you what kind you have?

Reply

pernicious anaemia is what I was told. I take folic acid, magnesium, fish oils and vitamin 3 daily and have B12

Reply

ss injections every 3 months, hand slipped on keyboard lol :)

Reply

I am always confused with folate and B12, I thought if you have B12 injections your folate will then be ok? I presume mine is Pernicious as well, like you I take a multitude of supps'. Have given them all a rest for a while to see if I feel any better for it, just taking a daily Pro greens drink that contains grasses and all manner of things. So far don't feel too bad.

Thanks Norwood.

Reply

I'll try again. I Lost the previous reply I'd started. That sounds really uncomfortable. I remember reading about 40 years ago in a book by Adelle Davis, which said that Pantothenic acid deficiency could be the cause. Try this link to see if it might be of help to you:

health-science-spirit.com/d...

Wish you all the best.

Reply

You may also like...